MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION FEMORAL CENTRAL CONE SIZE SMALL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION FEMORAL CENTRAL CONE SIZE SMALL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994); Swelling/ Edema (4577)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a ground level fall that resulted in a t11 compression fracture approximately eight (8) months following a left knee arthroplasty.The patient was hospitalized, given a thoracic-lumbar-sacral orthosis (tlso) brace and discharged to a skilled nursing facility.No additional patient consequences or interventions have been reported.Initial operative notes noted no intraoperative complications.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona revision femur cemented standard left size 7; catalog #: 42504606201; lot #: 64890498.Persona revision stem extension 3mm offset splined uncemented 14mm x +135mm; catalog #: 42560313514; lot #: 64783428.Persona revision femoral distal augment cemented size 7, 7+ 10mm; catalog #: 42556606210; lot #: 64336288.Persona revision femoral posterior augment cemented size 7, 7+ 5mm; catalog #: 42556806205; lot #: 64485573.Persona revision femoral posterior augment cemented size 7, 7+ 5mm; catalog #: 42556806205; lot #: 64610707.Persona revision femoral distal augment cemented size 7, 7+ 10mm; catalog #: 42556606210; lot #: 64613190.Persona revision tibia fixed cemented left size e; catalog #: 42542007101; lot #: 64938645.Persona revision stem extension 3mm offset splined uncemented 13mm x +135mm; catalog #: 42560313513; lot #: 64707668.Persona revision tibial augment cemented half block left medial size ef 10mm; catalog #: 42555805310; lot #: 64707264.Persona revision tibial central cone size medium catalog #: 42545000512; lot #: 64800271.Persona revision tibial augment cemented half block left lateral size ef 10mm; catalog #: 42555805110; lot #: 64680019.Persona posterior stabilized articular surface left 14mm; catalog #: 42512600714; lot #: 64686018.Unknown palacos cement; catalog #: ni; lot #: ni.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that the patient has experienced ongoing pain, intermittent swelling, and several balance-related falls unrelated to the implanted devices that have resulted in spinal fracture and hospitalization since the patient's left knee arthroplasty.The surgeon does not recommend a revision at this time.Initial operative notes noted no intraoperative complications.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Medical records received were reviewed, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA REVISION FEMORAL CENTRAL CONE SIZE SMALL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20238800
Report Number0001822565-2024-02981
Device Sequence Number8516787
Product Code JWH
UDI-Device Identifier00889024560789
UDI-Public(01)00889024560789(17)300721(10)64751267
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42545001011
Device Lot Number64751267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/20/2024
02/06/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/10/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite